Continuous calcium chloride infusion for massive nifedipine overdose

Chest. 2001 Apr;119(4):1280-2. doi: 10.1378/chest.119.4.1280.

Abstract

A 37-year-old woman presented with persistent hypotension and noncardiogenic pulmonary edema after massive nifedipine overdose. Judicious use of continuous and prolonged high-dose IV calcium infusion was administered to provide sustained increases in serum ionic calcium level (approximately 2 mmol/L) and was able to improve the hemodynamic status without any major adverse reaction.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Calcium / blood
  • Calcium Channel Blockers / poisoning*
  • Calcium Chloride / administration & dosage*
  • Drug Overdose
  • Female
  • Humans
  • Hypotension / chemically induced
  • Hypotension / drug therapy*
  • Infusions, Intravenous
  • Nifedipine / poisoning*
  • Pulmonary Edema / chemically induced
  • Pulmonary Edema / drug therapy*

Substances

  • Calcium Channel Blockers
  • Nifedipine
  • Calcium Chloride
  • Calcium